Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 64, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Jun 27, 2007, 3:50 PM CDT for DuPage County, Kane County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 3:50 PM CDT (20:50 UTC)
- Expired
- Jun 27, 2007, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Chicago, IL
- Area
- Counties, with a storm outline in the text
Counties DuPage County, IL, Kane County, IL
The radar
The Chicago radar (KLOT), 35 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:08 PM CDT, 42 minutes earlier.
Area forecast discussion, Jun 27, 3:08 PM CDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 308 PM CDT WED JUN 27 2007 .DISCUSSION... 308 PM CDT AT 19Z...COLD FRONT EXTENDS FROM N OF KMKG SW ACROSS LAKE MI TO AROUND KRAC...AND ON TO S OF KOTM. THUNDERSTORMS HAD DEVELOPED INTO A BROKEN LINE ALONG THE BOUNDARY BY NOON...WHILE A FEW SCATTERED CELLS HAVE POPPED FURTHER AHEAD OF THE COLD FRONT IN AXIS OF MAX INSTABILITY WITH CONTINUED HEATING. EXPECT SITUATION TO REMAIN MUCH THE SAME THE REST OF THE AFTERNOON AND EARLY EVENING AS VEERING OR LOW LEVEL FLOW AHEAD OF APPROACHING COLD FRONT IS LIMITING LOW LEVEL CONVERGENCE AND FORCING WHILE ONLY MARGINAL FORCING ALOFT WITH RIGHT ENTRANCE OF 50KT JET STREAK OVERHEAD MAINTAINING DOWNSTREAM CONVECTION DURING PEAK HEATING. WHILE SOME CELLS ARE AND WILL PRODUCE LOCAL DOWNPOURS IT DOES NOT APPEAR THAT IT WILL PERSIST OVER ANY GIVEN LOCATION FOR A PROLONGED PERIOD TO CAUSE WIDESPREAD EXCESSIVE RAINFALL ISSUES FROM TRAINING. COLD FRONT WILL CONTINUE TO SINK SOUTHWARD THROUGH N CENTRAL AND NE IL LATE THIS AFTERNOON AS THE UPPER TROUGH CONTINUES TO ROTATE ACROSS THE UPPER GREAT LAKES. WESTERN PORTION OF FRONT HAS BECOME NEAR STATIONARY ACROSS FAR SE IA AND NW MO AS THE UPPER LOW OVER THE SOUTHERN PLAINS PREVENTS ANY FURTHER PROGRESS FOR NOW. HOWEVER...MODELS DO WEAKEN THIS CIRCULATION OVERNIGHT AND WITH ANOTHER MID-UPPER TROUGH ROTATING INTO THE UPPER MIDWEST THE WESTERN PORTION OF THE BOUNDARY IS ALSO EXPECTED TO MOVE FURTHER S AND EXTEND FROM NORTHERN IN TO NORTHERN MO BY 12Z. THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE FA THU AS THE FRONT CONTINUES TO SLIP S INTO CENTRAL IL. AS THE UPPER TROUGH ROTATES FROM THE UPPER MIDWEST ACROSS THE UPPER GREAT LAKES WITH SURFACE HIGH PRESSURE BUILDING FROM S CENTRAL CANADA INTO THE NORTHERN PLAINS AND UPPER MIDWEST. THE COOL...DRY AIRMASS ASSOCIATED WITH THE HIGH PRESSURE WILL RESIDE ACROSS THE REGION FOR LATE WEEK INTO THE WEEKEND AS THE UPPER TROUGH DEEPENS ACROSS EASTERN CANADA AND NEW ENGLAND AND RIDGING BUILDS NORTHWARD FROM THE ROCKIES AND HI PLAINS KEEPING NW FLOW ALOFT ACROSS THE REGION. AS THE UPPER RIDGE STARTS TO FLATTEN SAT NIGHT AND SUN AND THE SURFACE RIDGE AXIS SHIFTS TO THE CENTRAL LAKES AND THE LOWER OH VALLEY DEW POINTS WILL START TO CREEP BACK UP...BUT THE RIDGE ALSO IS FORECAST TO BUILD BACK WESTWARD ACROSS THE LOWER MS VALLEY KEEPING DEEP GULF MOISTURE CUTOFF. UPPER FLOW CONTINUES TO FLATTEN INTO MID NEXT WEEK. THIS ALLOWS MOISTURE TO WORK ITS WAY FROM THE SOUTHERN PLAINS ACROSS THE MO VALLEY AND TOWARD THE AREA. WITH NW FLOW FROM THE NORTHERN PLAINS ACROSS THE SOUTHERN GREAT LAKES TO THE UPPER OH VALLEY WOULD EXPECT PERIODIC IMPULSES TO BE MOVING THROUGH THE FLOW WITH OCCASIONAL CHANCES OF THUNDERSTORMS AROUND INDEPENDENCE DAY. TRS && .AVIATION... 1245 PM CDT WARM AND HUMID CONDITIONS CONTINUE ACROSS THE REGION THIS AFTERNOON WITH TEMPS WELL INTO THE 80S AND DWPT TEMPS IN THE LOWER TO MIDDLE 70S. LATEST ANALYSIS INDICATES FRONTAL BINARY NOW BEGINNING TO ENTER NORTHWESTERN IL AND SHOULD BE ON THE DOORSTEP OF RFD WITHIN THE HOUR. AHEAD/ALONG THIS BOUNDARY...A LINE OF TSTMS HAS DEVELOPED AND NOW EXTENDS FROM MKE SWD THROUGH DVN AND SE-SCENTRAL IA. LINE WILL CONTINUE TO MOVE SEWRD THROUGH THE AFTERNOON WITH SHOWERS AND STORMS EXPECTED TO ARRIVE AT ORD BETWEEN 22-24Z. ONE CONCERN IS THE EVER-GROWING CU FIELD AHEAD OF THE FRONT THAT CONTINUES TO DEVELOP AS PER LATEST VIS IMAGERY. SCT STORMS DEVELOPING NOW ACROSS NW IN COUNTIES AS WELL AS ALONG IL COUNTIES ALONG THE I-57 CORRIDOR SOUTH OF CHI. EXPECT THIS TREND TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON AS ATMOSPHERE REMAINS VERY UNSTABLE...VERY SIMILAR TO YESTERDAYS SCENARIO HOWEVER TODAY A WELL DEFINED LINEAR FORCING MECHANISM IS IN PLACE. DECENT SOUTHWESTERLY FLOW AHEAD OF THE APPROACHING COLD FRONT IS EXPECTED TO KEEP ANY POSSIBLE LAKE BREEZE DEVELOPMENT IN CHECK. LATEST OB SHOWING DPA GUSTING TO 18 KTS WITH CU FIELD NOW EXTENDING WELL OUT OVER THE NEARSHORE WATERS OF LAKE MICHIGAN. FRONT EXPECTED TO MAKE IT THROUGH THE AREA EARLY THIS EVENING. AFTER DEPARTURE...WINDS WILL BECOME NWLY BEFORE VEERING TO NORTHERLY OVERNIGHT. TOMORROW MORNING WINDS WILL BECOME NORTHEASTERLY OFF THE LAKE. GOOD MOMENTUM TRANSFER EXPECTED THROUGH THE NIGHT INTO TOMORROW WITH WINDS EXPECTED TO REMAIN IN THE 8-10 KT RANGE. NORTHERLY WINDS EXPECTED TO CONTINUE THROUGH THE NEXT COUPLE OF DAYS AS CANADIAN HIGH PRESSURE EXPECTED TO SETTLE INTO THE UPPER GREAT LAKES. GITRO && .MARINE... SEASONABLY STRONG CANADIAN HIGH WILL BEGIN TO BUILD SOUTHWARD INTO THE UPPER GREAT LAKES THURSDAY WITH TIGHTENING PRESSURE GRADIENT ALLOWING FOR A STRENGTHENING NORTHERLY FLOW. WILL LIKELY SEE WINDS APPROACHING 20-25 KNOT RANGE LATE TONIGHT INTO THURSDAY. GIVEN THE STRAIGHT NORTH WINDS DOWN THE FULL FETCH OF THE LAKE WILL LIKELY SEE WAVES BUILDING THURSDAY...PARTICULARLY OVER THE SOUTH PORTION OF THE LAKE. AS THE HIGH BUILDS FARTHER SOUTH INTO THE AREA LOOK FOR WINDS TO BEGIN TO DIMINISH WITH SEVERAL DAYS OF RELATIVELY LIGHT WINDS DRIVEN LARGELY BY DIURNAL LAND/SEA BREEZE CIRCULATIONS. IZZI && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
Hazardous weather outlook, Jun 27, 4:30 AM CDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 430 AM CDT WED JUN 27 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-280930- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 430 AM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. NO WIDESPREAD SEVERE WEATHER IS EXPECTED...BUT WIND GUSTS TO 50 MPH WILL BE POSSIBLE ALONG WITH VERY HEAVY RAIN...WHICH MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 80 THURSDAY. NO SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN AND FLOODING WILL BE APPRECIATED TODAY AND TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-280930- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 430 AM CDT WED JUN 27 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND THIS EVENING. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED THURSDAY THROUGH FRIDAY MORNING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
In the hours before
Local storm report, Jun 27, 10:36 AM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1036 AM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM FLOOD JOLIET 41.53N 88.12W
06/26/2007 WILL IL TRAINED SPOTTER
MINOR FLOODING AT SEVERAL LOCATIONS AROUND JOLIET
INCLUDING ST JOSEPH HOSPITAL...HOUBOLT AND I-80...AND
CENTER STREET AND I-80.
0232 PM HEAVY RAIN 4 NW COAL CITY 41.33N 88.33W
06/26/2007 M2.12 INCH GRUNDY IL NWS EMPLOYEE
2.12 INCHES OF RAIN MEASURED BETWEEN 200 AND 230 PM.
0239 PM HEAVY RAIN JOLIET 41.53N 88.12W
06/26/2007 E0.75 INCH WILL IL PUBLIC
THREE QUARTERS OF AN INCH OF RAIN IN 20 MINUTES
0312 PM HEAVY RAIN ARLINGTON HEIGHTS 42.09N 87.98W
06/26/2007 M0.70 INCH COOK IL TRAINED SPOTTER
0.70 RAIN IN 15 MINUTES
0327 PM HEAVY RAIN JOLIET 41.53N 88.12W
06/26/2007 M1.00 INCH WILL IL TRAINED SPOTTER
1 INCH OF RAIN IN 50 MINUTES FROM 221 PM TO 311 PM.
0330 PM TSTM WND DMG CHICAGO 41.88N 87.63W
06/26/2007 COOK IL EMERGENCY MNGR
TREE LIMBS DOWN NORTHWEST SIDE.
0330 PM TSTM WND DMG LINCOLNWOOD 42.01N 87.73W
06/26/2007 COOK IL LAW ENFORCEMENT
3 TREES DOWN.
0332 PM HEAVY RAIN OTTAWA 41.35N 88.84W
06/26/2007 M2.07 INCH LA SALLE IL TRAINED SPOTTER
BETWEEN 230 PM AND 330 PM.
0345 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL BROADCAST MEDIA
SEVERAL INCHES OF WATER ON I-94 BETWEEN IRVING PARK AND
DIVERSY.
0346 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL EMERGENCY MNGR
5 INCHES OF WATER ON LAKE SHORE DRIVE NEAR MICHIGAN
AVENUE AND OAK STREET.
0351 PM HEAVY RAIN 2 NW LINCOLN PARK 41.95N 87.67W
06/26/2007 M3.09 INCH COOK IL MESONET
BETWEEN 145 AND 345 PM.
0355 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
3 TO 4 INCHES OF WATER ON THE GROUND AND STREETS FLOODED
ON THE BORDER OF CHICAGO AND LINCOLNWOOD...NEAR DEVON AND
MCCORMICK.
0355 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
12 INCHES OF WATER ON THE GROUND AND STREETS NEAR
GRANVILLE AND MCCORMICK...AROUND 6100 NORTH.
0403 PM HEAVY RAIN 1 N JOLIET 41.54N 88.12W
06/26/2007 M1.46 INCH WILL IL MESONET
0409 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL AMATEUR RADIO
1 FOOT OF STANDING WATER IN THE STREETS AT LINCOLN AND
DEVON.
0426 PM FLOOD CHICAGO 41.88N 87.63W
06/26/2007 COOK IL BROADCAST MEDIA
A FOOT OF WATER IN THE VIADUCT AT OAK STREET AND LAKE
SHORE DRIVE. 2 CARS STUCK IN FLOOD WATER.
0504 PM HEAVY RAIN CHANNAHON 41.43N 88.22W
06/26/2007 M1.61 INCH WILL IL NWS EMPLOYEE
1.61 FELL IN CHANNAHON WITH THE AFTERNOON RAIN EVENT.
0628 PM HEAVY RAIN CHICAGO 41.88N 87.63W
06/26/2007 E0.00 INCH COOK IL NWS EMPLOYEE
EXIT RAMPS FLOODED AND CLOSED AT IRVING PARK AND BELMONT
EXITING THE KENNEDY EXP. EVERY EXIT VIADUCT ON LAKE SHORE
DR FLOODED AND IMPASSIBLE FROM RANDOLPH ST NORTHWARD
UNTIL HOLLYWOOD, NORTHBOUND TRAFFIC UNABLE TO EXIT LSD.
SUV STALLED IN FLOOD WATERS WITH PERSON STILL IN AT ON
LASALLE DR EXIT FROM LSD. MEDIA REPORTED.
&&
ALLSOPPLocal storm report, Jun 27, 2:36 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
236 PM CDT WED JUN 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 W ROUND LAKE 42.35N 88.15W
06/27/2007 E0.75 INCH LAKE IL AIRPLANE PILOT
&&
IZZIThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:32 PM CDT | Special Marine Warning | LOT | 88 min | |
| Jun 27, 3:31 PM CDT | Special Marine Warning | LOT | 89 min | |
| Jun 27, 4:16 PM CDT | Flash Flood Warning | LOT | Cook, DuPage | 3 hr |
| Jun 27, 5:04 PM CDT | Special Marine Warning | LOT | 26 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.